erbrecht, on 03 March 2007 - 12:49 AM, said:
Hi, I was wondering if there is a safe way to drastically decrease my dopamine levels in the left striatum part of the brain. If not decrease, then at least modulate it. I have a moderate stutter that has been shown to be caused by too much dopamine in the left striatum. I DONT want to use antipsychotics. Also, GABA type supplements such as theanine, phenibut, picamillon, etc will do not work properly for this sort of thing.
How do you know you have over activity in the Left Striatum, Have you had a SPECT,PET or fMRI which demonstrated hyperactivity? Or do you have a structural lesion which was shown on an MRI?(Cavernoma,hemorrhage,infarct or remote trauma)
Yes overactivity in the left striatum, particularly the left head of the caudate nucleus can cause stuttering.I have what appears to be either a cavernous Malformation or Lacunar Hemorrhage-Type II Lacune.It's hard to deffrentiate.
I have very mild, transient stuttering but present with mostly word finding difficulty,attention problems,mild cognitive impairments, abulia, and OCD.
Stuttering can also be caused by impairment in the auditory processing areas(Weirneke's area) and speech area(Broca's) besides the striatum or basal ganglia.
I have read that a mild atypical AP can be useful in people that have cavernomas in the striatum from the Angioma Alliance community forums. Amisulpride or Ziprazadone may be efficacious.
Also a low dose of anticonvulsant oxcarbazepine can be used to slow down the anterior cingulate circuit but one has to weigh the benefits to disadvantages of medication because as fastturtle stated you cannot just target one small area of the brain without affecting it in a diffuse manner as well.
Some gabaergics might show to be useful something like topirimate which lowers excessive glutamate and also excessive norepinephrine..Also there is a drug that might hold promise and is called Pagoclone which is from the cyclopyrrolone family or z-drugs (Zolpidem and zopliclone or eszopiclone) It is a nonbenzodiazepine drug that is a partial agonist at the GABAa receptors.
It produces anxiolytic effects without the sedative or amnestic effects.
It can also can be a social drug and produces feelings of relaxation and well being, similar to alcohol.So there is pottential for abuse, but I bet many numbers of members here would find this drug to be pleasing to the palette lol.
SSRI's will modulate and control excessive surges of norepinephrine and dopamine.I know of a girl that was treated with lexapro effectively after she had a car accident.her MRI revealed a DAI(Diffuse axonal injury) shearing type lesions that ivolved the left head of the caudate nucleus among other structures.So if your having other symptoms besides stuttering or stammering then they can be of great value.
I'd be curious as to how you were diagnosed with iimpairment in the left striatum? Let me know and best of luck